Understanding Sertraline Withdrawal Schedule

Sertraline is an antidepressant that helps you ease your anxiety and boost your mood. Doctors prescribed such kind of medication for those who are experiencing anxiety disorders like of major depression, post-traumatic stress disorder, obsessive compulsive disorder, social anxiety disorder and others. But, there is one great caution that everyone should be aware of. Taking this Sertraline continuously and suddenly stopping can cause you withdrawal symptoms.

Antidepressant withdrawal or also known as antidepressant discontinuation syndrome consist of unique sets of symptoms that can develop once you abruptly stop taking your antidepressant. But how can you identify that you are already experiencing withdrawal symptoms?

Understanding Sertraline Withdrawal Schedule

Interruption, termination or declining of SSRI treatment dosage that has lasted for four weeks and beyond can lead you to experience the following withdrawal or discontinuation syndrome.

  • Flu for a week or so
  • So called “Brain zaps”
  • Mental confusion
  • Dizziness
  • Joint pain
  • Nausea
  • Stomachache
  • Tremors

These withdrawal symptoms typically last for one to two weeks. However, in some sorts of cases, it decreases beyond a month period. Zoloft for instance, it has a half life that runs for a day. Which means that each passing day of missing your dose of Zoloft, blood level will falls up to 50%. After two days, its level will decrease to 25%, 12% after three days then 5% and so on will fade out fully. And due to this half-life, great problems may set in. One of these, considered to be as the most unpleasant withdrawal symptom is the REM Behavior Disorder. As one moves it eyes too quickly, you are dreaming in sequence while awake and having hallucinations in which you will feel that you are actually dreaming. In case you are feeling such, call directly your doctor.

According to study, 2 in 10 people who take antidepressant for six weeks or more will likely experience withdrawal symptoms if they suddenly stop their intake. That’s why, if you feel that you are slowly getting better, ask the doctor’s advice first so that he will order and teach you the manner of Sertraline withdrawal schedule. With this, you can help minimize or feel no signs of withdrawal symptoms.

, , ,

Comments are closed.